Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the computation of the eigenvalues of a tridiagonal matrix


Author: I. Gargantini
Journal: Math. Comp. 23 (1969), 403-405
MSC: Primary 65.40
MathSciNet review: 0242359
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A recent algorithm for the simultaneous approximation of all zeros of a polynomial is applied to the computation of the eigenvalues of a tridiagonal matrix. The method works in the presence of multiplicity and degeneracy and has been tested in a multitude of cases ; its practical limitation on a computer is the large number of locations required for matrices of high order.


References [Enhancements On Off] (What's this?)

  • [1] Peter Henrici and Irene Gargantini, Uniformly convergent algorithms for the simultaneous approximation of all zeros of a polynomial, Constructive Aspects of the Fundamental Theorem of Algebra (Proc. Sympos., Zürich-Rüschlikon, 1967) Wiley-Interscience, New York, 1969, pp. 77–113. MR 0256553 (41 #1209)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.40

Retrieve articles in all journals with MSC: 65.40


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1969-0242359-5
PII: S 0025-5718(1969)0242359-5
Article copyright: © Copyright 1969 American Mathematical Society